Alert archive / Iowa / Winter Storm Warnings in 2014
Winter Storm Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this winter storm warning at Feb 20, 2014, 3:51 AM CST for 4 counties in Iowa. It took effect at Feb 20, 2014, 9:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2014, 3:51 AM CST (09:51 UTC)
- In effect from
- Feb 20, 2014, 9:00 AM CST
- Expired
- Feb 20, 2014, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
Counties Harrison County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA
The radar
The Omaha radar (KOAX), 72 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
285 WWUS43 KOAX 200951 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 351 AM CST THU FEB 20 2014 ...ACCUMULATING SNOW POSSIBLE INTO AFTERNOON... .A POTENT STORM SYSTEM MOVING ACROSS KANSAS THIS MORNING WILL BRING WINTRY WEATHER BACK TO EASTERN NEBRASKA AND WESTERN IOWA. THE PRECIPITATION MAY BEGIN AS RAIN BUT THEN WILL QUICKLY CHANGE TO SNOW. AREAS ALONG AND EAST OF THE MISSOURI RIVER MAY SEE THE CHANGE OCCUR CLOSER TO 9 OR 10 AM. A 3 OR 4 HOUR PERIOD OF SNOW IS LIKELY AFTER THE SNOW STARTS...WITH A FEW BURSTS OF HEAVY SNOW POSSIBLE ALONG WITH A FEW CLAPS OF THUNDER. IT APPEARS THAT THE HEAVIEST BAND OF SNOW WILL LIE ALONG INTERSTATE 80...WITH 3 OR 5 INCHES POSSIBLE THERE. LIGHTER AMOUNTS TO THE NORTH AND SOUTH OF THE INTERSTATE WILL RANGE FROM 1 TO 3 INCHES. COINCIDENT WITH THE SNOW...NORTHWEST WINDS OF 30 TO 40 MPH ARE EXPECTED...WHICH WILL CAUSE SIGNIFICANT REDUCTIONS IN VISIBILITIES. IAZ055-056-069-201800- /O.UPG.KOAX.WW.Y.0004.140220T1500Z-140220T2100Z/ /O.NEW.KOAX.WS.W.0002.140220T1500Z-140220T2100Z/ HARRISON-SHELBY-POTTAWATTAMIE- INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN... DUNLAP...HARLAN...COUNCIL BLUFFS 351 AM CST THU FEB 20 2014 ...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER STORM WARNING FOR HEAVY AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...PRECIPITATION WILL MAKE A GRADUAL CHANGE FROM RAIN TO SNOW AFTER 9 AM. 3 TO 4 INCHES ARE POSSIBLE. * IMPACTS...INCREASING NORTHWEST WINDS...IN ADDITION TO FALLING HEAVY SNOW...WILL LEAD REDUCED VISIBILITIES AND AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IAZ043-201800- /O.UPG.KOAX.WW.Y.0004.140220T1200Z-140220T2100Z/ /O.NEW.KOAX.WS.W.0002.140220T1500Z-140220T2100Z/ MONONA- INCLUDING THE CITIES OF...ONAWA...MAPLETON 351 AM CST THU FEB 20 2014 ...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER STORM WARNING FOR HEAVY AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...PRECIPITATION WILL MAKE A GRADUAL CHANGE FROM RAIN TO SNOW AFTER 9 AM. 3 TO 5 INCHES ARE POSSIBLE. * IMPACTS...INCREASING NORTHWEST WINDS...IN ADDITION TO FALLING HEAVY SNOW...WILL LEAD REDUCED VISIBILITIES AND AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NEZ015-030>034-042>044-050-201800- /O.CON.KOAX.WW.Y.0004.140220T1200Z-140220T2100Z/ THURSTON-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- BUTLER- INCLUDING THE CITIES OF...PENDER...MACY...WALTHILL...WINNEBAGO... ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER... TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER... FREMONT...DAVID CITY 351 AM CST THU FEB 20 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...PRECIPITATION WILL MAKE A GRADUAL CHANGE FROM RAIN TO SNOW. 1 TO 3 INCHES ARE POSSIBLE. * IMPACTS...INCREASING NORTHWEST WINDS...IN ADDITION TO PERIODS OF HEAVY SNOW...WILL LEAD REDUCED VISIBILITIES AND AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IAZ079-080-090-091-NEZ045-051>053-065>068-078-088>093-201800- /O.CON.KOAX.WW.Y.0004.140220T1500Z-140220T2100Z/ MILLS-MONTGOMERY-FREMONT-PAGE-WASHINGTON-SAUNDERS-DOUGLAS-SARPY- SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG... TABOR...FARRAGUT...CLARINDA...SHENANDOAH...BLAIR...WAHOO... ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION...LA VISTA... SEWARD...MILFORD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY... CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH...STERLING... AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 351 AM CST THU FEB 20 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * TIMING...PRECIPITATION WILL MAKE A GRADUAL CHANGE FROM RAIN TO SNOW AFTER 9 AM. 1 TO 3 INCHES ARE POSSIBLE. SNOW WILL END FROM WEST TO EAST LATER THIS MORNING. * IMPACTS...INCREASING NORTHWEST WINDS...IN ADDITION TO FALLING HEAVY SNOW...WILL LEAD REDUCED VISIBILITIES AND AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
280 WWUS43 KOAX 201725 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1125 AM CST THU FEB 20 2014 ...ACCUMULATING SNOW THIS AFTERNOON... NEZ030>032-042-201830- /O.CAN.KOAX.WW.Y.0004.000000T0000Z-140220T2100Z/ BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...ALBION...ST. EDWARD...NORFOLK... STANTON...COLUMBUS 1125 AM CST THU FEB 20 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WINTER WEATHER ADVISORY. THE SNOW HAD ENDED AND TEMPERATURES IN THE MID AND UPPER 30S WILL CONTINUE TO MELT AND SNOW THAT FELL...THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ IAZ043-055-056-069-202100- /O.CON.KOAX.WS.W.0002.000000T0000Z-140220T2100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS 1125 AM CST THU FEB 20 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...SNOW...HEAVY AT TIMES THROUGH MID AFTERNOON THEN ENDING. * SNOW...ACCUMULATING TO 3 TO 5 INCHES. * IMPACTS...NORTHWEST WINDS 15 TO 30 MPH AND GUSTY ...IN ADDITION TO FALLING HEAVY SNOW...WILL LEAD REDUCED VISIBILITIES OF A QUARTER OF A MILE AND AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IAZ079-080-090-091-NEZ015-033-034-043>045-050>053-065>068-078- 088>093-202100- /O.CON.KOAX.WW.Y.0004.000000T0000Z-140220T2100Z/ MILLS-MONTGOMERY-FREMONT-PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE- WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS- OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG... TABOR...FARRAGUT...CLARINDA...SHENANDOAH...PENDER...MACY... WALTHILL...WINNEBAGO...WEST POINT...WISNER...TEKAMAH...OAKLAND... LYONS...DECATUR...SCHUYLER...FREMONT...BLAIR...DAVID CITY... WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE...PAPILLION... LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 1125 AM CST THU FEB 20 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...SNOW CONTINUING BUT ENDING FROM WEST TO EAST THROUGH MID AFTERNOON. * SNOW...TOTAL SNOW ACCUMULATIONS WILL MAINLY RANGE FROM 1 TO 3 INCHES ACROSS THE ADVISORY AREA. * IMPACTS...NORTHWEST WINDS 15 TO 30 MPH AND GUSTY...IN ADDITION TO FALLING HEAVY SNOW...WILL LEAD REDUCED VISIBILITIES. ROADS WILL BE SLICK AND SLUSHY THROUGH MID AFTERNOON...HOWEVER TEMPERATURES WILL IMPROVE AND MELT THE SNOW ONCE THE SNOW ENDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ZAPOTOCNY
641 WWUS43 KOAX 201858 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1258 PM CST THU FEB 20 2014 ...ACCUMULATING SNOW THIS AFTERNOON...BUT ENDING FROM WEST TO EAST... NEZ015-033-043-044-050-051-065-066-078-088-089-202000- /O.CAN.KOAX.WW.Y.0004.000000T0000Z-140220T2100Z/ THURSTON-CUMING-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-LANCASTER- SALINE-JEFFERSON-GAGE- INCLUDING THE CITIES OF...PENDER...MACY...WALTHILL...WINNEBAGO... WEST POINT...WISNER...SCHUYLER...FREMONT...DAVID CITY...WAHOO... ASHLAND...YUTAN...SEWARD...MILFORD...LINCOLN...CRETE...WILBER... FAIRBURY...BEATRICE 1258 PM CST THU FEB 20 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WINTER WEATHER ADVISORY. THE SNOW HAS ENDED AND TEMPERATURES WILL WARM INTO THE UPPER 30S AND LOWER 40S...THUS THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ IAZ043-055-056-069-202100- /O.CON.KOAX.WS.W.0002.000000T0000Z-140220T2100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS 1258 PM CST THU FEB 20 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...SNOW...HEAVY AT TIMES THROUGH MID AFTERNOON THEN ENDING. * SNOW...ACCUMULATING TO 3 TO 5 INCHES. * IMPACTS...NORTHWEST WINDS 15 TO 30 MPH AND GUSTY IN ... ADDITION TO FALLING HEAVY SNOW...WILL LEAD REDUCED VISIBILITIES OF A QUARTER OF A MILE AND AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IAZ079-080-090-091-NEZ034-045-052-053-067-068-090>093-202100- /O.CON.KOAX.WW.Y.0004.000000T0000Z-140220T2100Z/ MILLS-MONTGOMERY-FREMONT-PAGE-BURT-WASHINGTON-DOUGLAS-SARPY-CASS- OTOE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG... TABOR...FARRAGUT...CLARINDA...SHENANDOAH...TEKAMAH...OAKLAND... LYONS...DECATUR...BLAIR...OMAHA...BELLEVUE...PAPILLION... LA VISTA...PLATTSMOUTH...NEBRASKA CITY...TECUMSEH...STERLING... AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 1258 PM CST THU FEB 20 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...SNOW CONTINUING BUT ENDING FROM WEST TO EAST THROUGH MID AFTERNOON. * SNOW...TOTAL SNOW ACCUMULATIONS WILL MAINLY RANGE FROM 1 TO 3 INCHES ACROSS THE ADVISORY AREA. * IMPACTS...NORTHWEST WINDS 15 TO 30 MPH AND GUSTY...IN ADDITION TO FALLING HEAVY SNOW...WILL LEAD TO REDUCED VISIBILITIES. ROADS WILL BE SLICK AND SLUSHY THROUGH MID AFTERNOON...HOWEVER TEMPERATURES WILL IMPROVE AND MELT THE SNOW ONCE THE SNOW ENDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ZAPOTOCNY
178 WWUS43 KOAX 201950 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 150 PM CST THU FEB 20 2014 NEZ034-045-052-053-067-068-090>093-202100- /O.CAN.KOAX.WW.Y.0004.000000T0000Z-140220T2100Z/ BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...TEKAMAH...OAKLAND...LYONS...DECATUR... BLAIR...OMAHA...BELLEVUE...PAPILLION...LA VISTA...PLATTSMOUTH... NEBRASKA CITY...TECUMSEH...STERLING...AUBURN...PAWNEE CITY... TABLE ROCK...FALLS CITY 150 PM CST THU FEB 20 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WINTER WEATHER ADVISORY. THE SNOW HAS ENDED AND TEMPERATURES WILL WARM INTO THE UPPER 30S AND LOWER 40S...THUS THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ IAZ043-055-056-069-202100- /O.CON.KOAX.WS.W.0002.000000T0000Z-140220T2100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS 150 PM CST THU FEB 20 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...SNOW...HEAVY AT TIMES THROUGH MID AFTERNOON THEN ENDING. * SNOW...ACCUMULATING TO 3 TO 5 INCHES. * IMPACTS...NORTHWEST WINDS 15 TO 30 MPH AND GUSTY IN ... ADDITION TO FALLING HEAVY SNOW...WILL LEAD TO REDUCED VISIBILITIES OF A QUARTER OF A MILE AND AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ IAZ079-080-090-091-202100- /O.CON.KOAX.WW.Y.0004.000000T0000Z-140220T2100Z/ MILLS-MONTGOMERY-FREMONT-PAGE- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG... TABOR...FARRAGUT...CLARINDA...SHENANDOAH 150 PM CST THU FEB 20 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...SNOW CONTINUING BUT ENDING FROM WEST TO EAST THROUGH MID AFTERNOON. * SNOW...TOTAL SNOW ACCUMULATIONS WILL MAINLY RANGE FROM 1 TO 3 INCHES ACROSS THE ADVISORY AREA. * IMPACTS...NORTHWEST WINDS 15 TO 30 MPH AND GUSTY...IN ADDITION TO FALLING HEAVY SNOW...WILL LEAD TO REDUCED VISIBILITIES. ROADS WILL BE SLICK AND SLUSHY THROUGH MID AFTERNOON...HOWEVER TEMPERATURES WILL IMPROVE AND MELT THE SNOW ONCE THE SNOW ENDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ZAPOTOCNY
418 WWUS43 KOAX 202106 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 306 PM CST THU FEB 20 2014 IAZ043-055-056-069-202215- /O.EXP.KOAX.WS.W.0002.000000T0000Z-140220T2100Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS 306 PM CST THU FEB 20 2014 ...WINTER STORM WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE SNOW WILL BE ENDING OVER THE NEXT HOUR OR SO FOR SHELBY AND POTTAWATTAMIE COUNTIES AND VISIBILITIES HAVE SIGNIFICANTLY IMPROVED...THEREFORE THE WINTER STORM WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH SURFACE TEMPERATURES ARE IN THE LOWER AND MID 30S USE CAUTION WHILE TRAVELING OVER THE NEXT HOUR. $$ IAZ079-080-090-091-202215- /O.EXP.KOAX.WW.Y.0004.000000T0000Z-140220T2100Z/ MILLS-MONTGOMERY-FREMONT-PAGE- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG... TABOR...FARRAGUT...CLARINDA...SHENANDOAH 306 PM CST THU FEB 20 2014 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE SNOW WILL BE ENDING OVER THE NEXT HOUR FOR PAGE AND MONTGOMERY COUNTIES AND VISIBILITIES AND HAVE SIGNIFICANTLY IMPROVED. SURFACE TEMPERATURES ARE WARMING INTO THE UPPER 30S...THUS MELTING OF SNOW ON ROADS WILL CONTINUE. THE WINTER WEATHER ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ ZAPOTOCNY
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this winter storm warning went out at Feb 19, 11:39 PM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Feb 19, 11:39 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1139 PM CST WED FEB 19 2014
.UPDATE...
ISSUED AT 1134 PM CST WED FEB 19 2014
HAVE UPDATED START AND END TIMES FOR WINTER WEATHER ADVISORIES
ACROSS THE AREA GIVEN THE LATER START/END TIMES DISCUSSED BELOW.
UPDATE ISSUED AT 1025 PM CST WED FEB 19 2014
THE MAY BE A DELAY IN START AND END TIMES TO THE SNOW THURSDAY
MORNING. LATEST MESOSCALE MODELS (RAP/HRRR) AND SYNOPTIC SCALE
NAM/GFS SUGGEST A COUPLE HOUR DELAY TO THE ONSET OF SNOW ACROSS
EASTERN NEBRASKA AND SOUTHWEST IOWA. SURFACE LOW WAS WINDING UP IN
SOUTHWEST KANSAS LATE THIS EVENING AS PROGGED...AND WILL MOVE
INTO EASTERN KANSAS BY 12Z THEN INTO NORTHEAST MISSOURI BY LATE
AFTERNOON...DEEPENING FURTHER AS IT DOES SO. THIS IS A SLIGHTLY
MORE SOUTHERLY AND A BIT SLOWER TRACK THAN EARLIER SOLUTIONS.
WARM/MOIST ADVECTION WILL CONTINUE OVERNIGHT FROM EASTERN KANSAS
INTO EASTERN NEBRASKA AND SOUTHWEST IOWA...GRADUALLY MOISTENING
ATMOSPHERE. SOME ELEVATED INSTABILITY IS ALSO NOTED ON NAM AND
FORECAST SOUNDINGS...SUGGESTING ISOLATED THUNDER COULD WORK INTO
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS WE SAW EARLIER THIS
EVENING. RAIN/SNOW LINE WILL MOVE INTO NORTHEAST NEBRASKA BY 3
AM...THEN APPEARS TO HOLD OFF UNTIL CLOSER TO 9 AM NEAR OMAHA AND
A BIT LATER IN SOUTHWEST IOWA. THE SLIGHTLY SLOWER SYSTEM MOVEMENT
WILL PLACE THE INTERSTATE 80 CORRIDOR IN THE BEST COMBINATION OF
COLDER AIR AND FRONTOGENETICAL FORCING COINCIDENT WITH LOW STATIC
STABILITY. WOULD NOT BE SURPRISED TO HAVE A FEW BURSTS OF SNOW
TOPPING A RATE OF 2 INCHES PER HOUR UNDER THESE CONVECTIVE BANDS.
HAVE UPPED SNOW AMOUNTS A TAD...BUT DURATION OF SNOW AND
SETTLING/MELTING WITH TEMPERATURES ABOVE FREEZING IS STILL A
CONCERN FOR DRAMATIC INCREASE IN TOTAL SNOWFALL. MAY HAVE TO
EXTEND WINTER WEATHER ADVISORY FOR A FEW HOURS IN THE AFTERNOON.
&&
.SHORT TERM...(TONIGHT THROUGH SATURDAY)
ISSUED AT 333 PM CST WED FEB 19 2014
HAVE UPDATE FORECAST TO INCLUDE WIND ADVISORY THURSDAY AFTERNOON.
NEEDLESS TO SAY VERY DIFFICULT FCST TO CONTEND WITH LATE TONIGHT
THRU THURSDAY MORNING. IN PARTICULAR...PCPN TYPE ALONG WITH PINNING
DOWN ACCUMULATING SNOWFALL AND AMOUNTS. ALL THIS IN PART TO POTENT
SHORTWAVE TROF ENTERING THE PLAINS. MODELS IN GOOD AGREEMENT
INCREASING DPVA WILL INDUCE SFC CYCLOGENESIS NEAR THE OK PANHANDLE
THIS EVENING...THEN PUSH THE SFC LOW INTO ERN KS BY 12Z THURS MORNING
WITH STOUT LARGE SCALE SYNOPTIC LIFT/WAA REGIME SPREADING OUT OVER
THE CNTRL PLAINS WITH ELEVATED CONVECTION DEVELOP INITIALLY OVER
ERN KS...THEN SPREAD INTO SRN CWA TWD MIDNIGHT.
MEANWHILE...FRONTOGENETIC FORCING SWEEPING IN FROM THE NW WILL BE
FOCUS FOR ADDITIONAL LINE OF PCPN DEVELOPMENT...LIKELY IN THE FORM
OF SN GIVEN REGION IS IN AREA OF DEEPENING CAA. BELIEVE MOST
LIKELY TIME FRAME FOR PCPN TYPE TRANSITION WILL OCCUR BTWN 06Z-12Z
WITH AXIS OF HEAVIEST SN...2 INCHES OR SO...RIGHT ALONG THE I-80
CORRIDOR. EXPECT CONDITIONS WILL CONTINUE TO DETERIORATE THURSDAY
MORNING AS WINDS BECOMES A FACTOR. PRESSURE GRADIENT WILL TIGHTEN
SIGNIFICANTLY DURING THE MORNING HOURS IN RESPONSE TO SFC LOW
DEEPENING AS IT LIFTS OUT OF KS AND HEADS TWD THE UPPER MIDWEST.
THEREFORE WILL ISSUE WINTER WX ADV LATE TONIGHT THRU LATE THURSDAY
MORNING IN ANTICIPATION OF ADVERSE CONDITIONS. WINDS WILL REMAIN
STRONG THOUGH THROUGH THURSDAY AFTN...AND MAY EVEN APPROACH WIND
ADV CRITERIA ON THE WRN CWA PERIPHERY. WILL LET NEXT SHIFT THOUGH
DECIDE IF ANY HEADLINE IS WARRANTED.
ON A POSITIVE NOTE...RATHER DEEP MIXING PROGGED ON FRIDAY SHOULD
TRANSLATE TO A GENEROUS WARM UP WITH HIGHS RANGING FROM THE MID 40S
TO LOW 50S. SOMEWHAT COLDER AIRMASS FILTERS IN SAT...BUT SHOULD
STILL SEE NEAR NORMAL HIGHS.
.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 333 PM CST WED FEB 19 2014
MAIN FORECAST CONCERNS ARE THE CHANCE FOR SNOW FROM SUNDAY NIGHT
INTO MONDAY NIGHT AND TEMPERATURES THROUGH THE PERIOD.
COLD PATTERN WILL BE IN PLACE THROUGH THE PERIOD AS UPPER FLOW
INCREASES IN AMPLITUDE AND COLD CANADIAN AIR DROPS SOUTH INTO THE
REGION. TEMPERATURES WILL GENERALLY BE BELOW NORMAL MUCH OF THE
WEEK.
A WEAK WAVE MOVES THROUGH THE PLAINS MAINLY MONDAY WITH A CHANCE FOR
SNOW SUNDAY NIGHT INTO MONDAY NIGHT. DOES NOT LOOK LIKE A LOT OF
MOISTURE WITH IT...SO AT THIS TIME THE EXPECTED SNOW AMOUNTS APPEAR
TO BE ON THE LIGHT SIDE.
&&
.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1134 PM CST WED FEB 19 2014
MOISTURE STREAMING NORTH AHEAD OF A LOW PRESSURE SYSTEM MOVING
ACROSS KANSAS WILL BRING SCATTERED SHOWERS AND MVFR CIGS TO KLNK
AND KOMA BEFORE 12Z. A COLD FRONT WILL MOVE INTO EASTERN NEBRASKA
BY 12Z AS WELL...CHANGING ANY RAIN TO SNOW AND LOWERING CIGS/VSBYS
ACCORDINGLY. EXPECT MVFR CIGS/VSBYS AT KOFK FROM 12Z TO 18Z BEFORE
THE SNOW ENDS. AT KLNK AND KOMA HEAVIER SNOW IS
FORECAST...BEGINNING AROUND 14Z AND ENDING BY 20Z. IFR TO LIFR
CIGS/VSBYS ARE POSSIBLE IN A 2 OR 3 HOUR WINDOW DURING THIS TIME.
COINCIDENT WITH THE SNOW...NORTHWEST WINDS OF 20 TO 30KT ARE
FORECAST. THEN ONCE THE SNOW ENDS...EXPECT NORTHWEST WINDS 25 TO
40KT FROM 18Z ON.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 9 AM TO 3 PM CST THURSDAY FOR
NEZ045-051>053-065>068-078-088>093.
WIND ADVISORY FROM 3 PM TO 6 PM CST THURSDAY FOR NEZ011-012-
015>018-030>034-042>045-050>053-065>068-078-088>093.
WINTER WEATHER ADVISORY FROM 6 AM TO 3 PM CST THURSDAY FOR
NEZ015-030>034-042>044-050.
IA...WINTER WEATHER ADVISORY FROM 9 AM TO 3 PM CST THURSDAY FOR
IAZ055-056-069-079-080-090-091.
WIND ADVISORY FROM 3 PM TO 6 PM CST THURSDAY FOR IAZ043-055-056-
069-079-080-090-091.
WINTER WEATHER ADVISORY FROM 6 AM TO 3 PM CST THURSDAY FOR
IAZ043.
&&
UPDATE...DERGAN/KERN
SHORT TERM...DEE
LONG TERM...NIETFELD
AVIATION...DERGANHazardous weather outlook, Feb 19, 4:30 PM CST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 PM CST WED FEB 19 2014 NEZ011-012-016>018-201230- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE- 430 PM CST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE LATE TONIGHT AND EARLY THURSDAY MORNING. WIND ADVISORY IN EFFECT THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THURSDAY. IAZ043-055-056-NEZ015-030>034-042>045-050>053-065-201230- MONONA-HARRISON-SHELBY-THURSTON-BOONE-MADISON-STANTON-CUMING-BURT- PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- SEWARD- 430 PM CST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY A WINTER WEATHER ADVISORY FOR SNOW AND WIND IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON THURSDAY. A POTENT STORM SYSTEM OVER KANSAS WILL BRING ADVERSE WEATHER TO THE REGION AS IT LIFTS INTO THE UPPER MIDWEST ON THURSDAY. A GRADUAL CHANGE FROM RAIN TO SNOW IS EXPECTED AFTER MIDNIGHT WITH ACCUMULATING SNOWFALL FOCUSED MAINLY ALONG THE I-80 CORRIDOR. CONDITIONS WILL DETERIORATE FURTHER THURSDAY MORNING AS NORTHWEST WINDS INCREASE OVER THE REGION. AMOUNTS OF 2 INCHES OR SO WILL BE POSSIBLE. WIND ADVISORY IN EFFECT THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THURSDAY. IAZ069-079-080-090-091-NEZ066>068-078-088>093-201230- POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-LANCASTER-CASS-OTOE- SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 430 PM CST WED FEB 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY A WINTER WEATHER ADVISORY FOR SNOW AND WIND IS IN EFFECT FROM 6 AM TO NOON THURSDAY A POTENT STORM SYSTEM OVER KANSAS WILL BRING ADVERSE WEATHER TO THE REGION AS IT LIFTS INTO THE UPPER MIDWEST ON THURSDAY. A GRADUAL CHANGE FROM RAIN TO SNOW IS EXPECTED AFTER MIDNIGHT WITH ACCUMULATING SNOWFALL FOCUSED MAINLY ALONG THE I-80 CORRIDOR. CONDITIONS WILL DETERIORATE FURTHER THURSDAY MORNING AS NORTHWEST WINDS INCREASE OVER THE REGION. AMOUNTS OF 2 INCHES OR SO WILL BE POSSIBLE. WIND ADVISORY IN EFFECT THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH THURSDAY.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 9:22 AM CST | Special Weather Statement | OAX | Page | 38 min |
Nearby
Winter Storm Warnings in Iowa, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.